Alert archive / Alabama / Wind Advisories in 2018
Wind Advisory 2, NWS Huntsville, AL
NWS Huntsville, AL issued this wind advisory at Apr 2, 2018, 2:27 PM CDT for 7 counties in Alabama; Lincoln County, Moore County, Tennessee. It took effect at Apr 3, 2018, 1:00 PM CDT. It was in force for 112 min.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2018, 2:27 PM CDT (19:27 UTC)
- In effect from
- Apr 3, 2018, 1:00 PM CDT
- Expired
- Apr 3, 2018, 2:52 PM CDT
- In force
- 112 min
- Issued by
- NWS Huntsville, AL
Counties Colbert County, AL, Franklin County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Morgan County, AL, Lincoln County, TN, Moore County, TN
The radar
The Northeast Alabama radar (KHTX), 95 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.5 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 517 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
290 WWUS74 KHUN 021927 NPWHUN URGENT - WEATHER MESSAGE National Weather Service Huntsville AL 227 PM CDT Mon Apr 2 2018 ALZ001>007-TNZ076-096-030600- /O.NEW.KHUN.WI.Y.0002.180403T1800Z-180404T0300Z/ Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Moore-Lincoln- Including the cities of Florence, Muscle Shoals, Sheffield, Tuscumbia, Russellville, Red Bay, Moulton, Town Creek, Athens, Huntsville, Decatur, Lynchburg, and Fayetteville 227 PM CDT Mon Apr 2 2018 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 10 PM CDT TUESDAY... The National Weather Service in Huntsville has issued a Wind Advisory, which is in effect from 1 PM to 10 PM CDT Tuesday. * TIMING AND AREAS AFFECTED...Tuesday afternoon through late Tuesday evening across all of northwest Alabama, portions of north central Alabama, and all of southern middle Tennessee. * WINDS...Sustained winds of 20 to 30 MPH with wind gusts up to 35 MPH. * IMPACTS...Loose outdoor items will be vulnerable to the wind. Driving may become hazardous especially with higher profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 25 mph, or gusts of at least 35 mph, are expected across the affected area. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. In addition, ensure all loose outdoor objects remain secure, including patio furniture and trash cans. && $$
3 follow-up statements
459 WWUS74 KHUN 030230 NPWHUN URGENT - WEATHER MESSAGE National Weather Service Huntsville AL 930 PM CDT Mon Apr 2 2018 ALZ001>007-TNZ076-096-031200- /O.CON.KHUN.WI.Y.0002.180403T1800Z-180404T0300Z/ Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Moore-Lincoln- Including the cities of Florence, Muscle Shoals, Sheffield, Tuscumbia, Russellville, Red Bay, Moulton, Town Creek, Athens, Huntsville, Decatur, Lynchburg, and Fayetteville 930 PM CDT Mon Apr 2 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM TO 10 PM CDT TUESDAY... * TIMING AND AREAS AFFECTED...Tuesday afternoon through late Tuesday evening across all of northwest Alabama, portions of north central Alabama, and all of southern middle Tennessee. * WINDS...Sustained winds of 20 to 30 MPH with wind gusts up to 35 MPH. * IMPACTS...Unsecured outdoor items will be vulnerable to the wind. Driving may become hazardous especially with higher profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 25 mph, or gusts of at least 35 mph, are expected across the affected area. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. In addition, ensure all loose outdoor objects remain secure, including patio furniture and trash cans. && $$
583 WWUS74 KHUN 030757 NPWHUN URGENT - WEATHER MESSAGE National Weather Service Huntsville AL 257 AM CDT Tue Apr 3 2018 ALZ001>007-TNZ076-096-040300- /O.CON.KHUN.WI.Y.0002.180403T1800Z-180404T0300Z/ Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Moore-Lincoln- Including the cities of Florence, Muscle Shoals, Sheffield, Tuscumbia, Russellville, Red Bay, Moulton, Town Creek, Athens, Huntsville, Decatur, Lynchburg, and Fayetteville 257 AM CDT Tue Apr 3 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING... * TIMING AND AREAS AFFECTED...Tuesday afternoon through late Tuesday evening across all of northwest Alabama, portions of north central Alabama, and all of southern middle Tennessee. * WINDS...Sustained winds of 20 to 30 MPH with wind gusts up to 35 MPH. * IMPACTS...Unsecured outdoor items will be vulnerable to the wind. Driving may become hazardous especially with higher profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 25 mph, or gusts of at least 35 mph, are expected across the affected area. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. In addition, ensure all loose outdoor objects remain secure, including patio furniture and trash cans. && $$
293 WWUS74 KHUN 031952 NPWHUN URGENT - WEATHER MESSAGE National Weather Service Huntsville AL 252 PM CDT Tue Apr 3 2018 ...WIND ADVISORY IS CANCELLED... ALZ001>007-TNZ076-096-032100- /O.CAN.KHUN.WI.Y.0002.000000T0000Z-180404T0300Z/ Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Moore-Lincoln- Including the cities of Florence, Muscle Shoals, Sheffield, Tuscumbia, Russellville, Red Bay, Moulton, Town Creek, Athens, Huntsville, Decatur, Lynchburg, and Fayetteville 252 PM CDT Tue Apr 3 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Huntsville has cancelled the Wind Advisory. Although gusty southwest winds will continue across the region in advance of a strong cold front approaching from the northwest, it appears that both sustained wind speeds and gusts will fall just shy of the criteria required for a Wind Advisory. Wind speeds in the 20 to 25 mph range, with occasional gusts of 30 to 35 mph, can still be expected both ahead of and immediately behind the cold front, with these conditions continuing through early Wednesday morning. $$ 70/DD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this wind advisory went out at Apr 2, 12:25 PM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Apr 2, 12:25 PM CDT, 2 hours 2 minutes before
Area Forecast Discussion National Weather Service Huntsville AL 1225 PM CDT Mon Apr 2 2018 .UPDATE... For 18Z TAFS. && .NEAR TERM...(Rest of Today) Issued at 914 AM CDT Mon Apr 2 2018 A stalled front across the TN Valley will gradually move north throughout the day. By this afternoon it should be north of the TN/AL state line. Meanwhile, very low clouds (200-500 feet) are prevailing behind the front mainly along a line from Lynchburg to Decatur to Moulton to Russellville. As the front shifts north the low clouds should begin to dissipate/clear from south to north. However, the RAP and some of the CAMS have shown a 7H-5H vort max moving from west to east within the zonal flow aloft. The main limiting factor is the large dewpoint depressions in the mid levels where the lift is located. The prevailing forecast for isolated rain looks good and only made minor adjustments to the sky cover forecast for the current low cloud cover. Minor trend adjustments to the air and dewpoint temperature were also made. .SHORT TERM...(Tonight through Wednesday night) Issued at 315 AM CDT Mon Apr 2 2018 With the frontal boundary moving back north and WAA increasing expect a warm night with temps in the upper 50s. The low pressure system and trough mentioned above will quickly shift E/NE out of KS and into the Great Lakes region by Tuesday evening. A strong cold front associated with this system will generate what will likely be a QLCS and move it across the area Tuesday night. Before the line arrives, moisture will be advecting northward with dewpoints forecast to be in the lower 60s by Tuesday afternoon. Both the GFS/NAM forecast soundings are consistent in showing a capping inversion remaining over the area until Tuesday afternoon. This combined with a general lack of any forcing ahead of the cold front should help to limit any convective potential in the evening until the front arrives. The latest GFS does mix out the inversion creates rather steep low level lapse rates between 5-7pm Tuesday. But as mentioned above, we don't have any real forcing to generate storms until later. By the evening hours a 40-50kt LLJ develops ahead of the frontal boundary but the core of this jet will be centered over western KY/TN. Deep layer shear values of a similar magnitude and CAPE values between 500-900 J/kg would certainly support strong to severe storms west of I-65. As the line moves east the shear and overall forcing decrease and the QLCS should weaken a bit as it moves into NE AL and S Mid TN. Shear vectors through the column quickly become unidirectional out of the W/SW as the QLCS enters the area. This should keep the main threat with the line to damaging wind gusts. However, as is typically the case with these, any breaks in the line could result in a brief weak tornado. But the threat for those will be mainly in NW AL where the better shear and forcing will be. New Day 2 outlook puts much of the area under a Slight Risk with a Marginal Risk for locations east of a Cullman to Sewanee line. Behind the front temps plummet quickly and lows bottom out in the low to mid 40s by Wednesday morning. Strong CAA continues for much of Wednesday with afternoon highs in the low to mid 50s. Then as winds begin to taper off and high pressure settles in over the area expect temps to fall towards the freezing mark. Wednesday night into Thursday should be a good radiational cooling night and some type of Frost or Freeze product will likely be needed. .LONG TERM...(Thursday through Sunday) Issued at 315 AM CDT Mon Apr 2 2018 High pressure at the surface will build in directly over the region Wednesday night into early Thursday, in wake of the cold front that will move through Northern Alabama earlier this week. This high pressure will help to reinforce a clear/dry, but cooler air mass across the Tennessee Valley. Temperatures may start of on the cool- side initially Thursday morning (with some patchy frost possible), especially in the usual "frost" pockets. With the high shifting off the Carolinas coast by Thursday afternoon, southwest flow will help to advect moisture back into the region, as well as increase high temperatures into the middle 60s by the afternoon. The dry weather will be short-lived, however, as showers return to the forecast Friday Night into the weekend. The extended period will be characterized by below normal temperatures and several opportunities for precipitation. A broad upper-trough will swing out of the Great lakes and into the Mid-Atlantic region. It's accompanying surface cold front will approach the region Thursday night into Friday morning. The best forcing will remain across Middle Tennessee on Friday night, so have maintained just an isolated to scattered storms in the forecast for Friday. As the front sags south Friday night, however, numerous showers will develop in the moist (but marginally unstable at best) environment. This front will slowly drop south through the region on Saturday, before stalling just south of the forecast area. A deepening surface low across the Texas Panhandle and Red River Valley will lift northeastward on Sunday. In response, the former cold front will lift back to the north. This boundary will trigger some additional scattered showers on Sunday as it lifts north as a warm front Sunday evening/night. This front will help to bring back a slightly warmer air mass as temperatures will climb back into the lower 70s potentially by early next week. Though exact details of this forecast are uncertain, the parameters in place on Monday would be more favorable for thunderstorms, so have made a mention of thunder for late Sunday into Monday. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1224 PM CDT Mon Apr 2 2018 VFR conditions are expected to continue across N AL/southern middle TN after LIFR clouds have largely dissipated as a warm front lifts north. Winds will begin gusting up to 15-20 kts especially late in the period (after 15Z). There may be some MVFR clouds coming from the south that may affect KHSV/KMSL/KCMD briefly between 12Z-14Z. Have added a SCT015 cloud group for this potential during that time period. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && NEAR TERM...SL.77 SHORT TERM...Stumpf LONG TERM...AMP.24 AVIATION...SL.77 For more information please visit our website at weather.gov/huntsville.
Hazardous weather outlook, Apr 2, 5:12 AM CDT, 9 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Huntsville AL 512 AM CDT Mon Apr 2 2018 ALZ001>010-016-TNZ076-096-097-030115- Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-De Kalb-Cullman-Moore-Lincoln-Franklin TN- 512 AM CDT Mon Apr 2 2018 This Hazardous Weather Outlook is for north Alabama and portions of southern middle Tennessee. .DAY ONE...Today and Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Thunderstorms are expected Tuesday afternoon and Tuesday night, preceding and accompanying a strong cold front. Some storms may become strong to severe Tuesday evening into Tuesday night. Damaging wind gusts up to 60 mph will be the primary threat with the strongest storms. .SPOTTER CALL TO ACTION STATEMENT... Activation of storm spotters and emergency management personnel is not anticipated at this time.
Nearby
Wind Advisories in Alabama, 2018Wind Advisories in Tennessee, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.